CSN Login
Members Online: 8

The chemo crawl....

martyzl's picture
martyzl
Posts: 196
Joined: Jun 2002

Hello all! Here is yesterday's installment in the Marty series. ~~~~~~~~~~~~~Whew... well, it's been almost 3 days since my first chemo session and I am dragging!!
Monday at about 5pm we started the infusion and I was fine (with the exception of ringing in my right ear) all eve' 'til 2.45am Tues morn when I awoke with an upset stomach and a "full" head, ringing in my right ear. Not terribly pleasant. I was really cold too... and scared. (Reason being- Mum died of bladder cancer 4yrs ago, went thru' loads of chemo crap then. Ack!)

Took the prescription drugs after I took some herbs and a spoonful of plain yogurt to calm my tummy. Finally got back to sleep about 5am! Ack! Ack!! ACK!!
Felt alright the next day, (Tues) tired, napped a bit, took my pills and even went out to buy goodies for Maya's 7th birthday party Wed. Well, didn't sleep too well but it was far better than Mon night!

Wed. I woke up alright, then went downhill thru' the day... great waves of nausea - more pills!!! More naps!!!... eventually deciding to have Maya's party at a local restaurant and cake at my nephew's house.. I couldn't bring myself to make a cake or clean the house up for company.. no way!!! Tired... tired... tired. At that point I was thinking that I understood why some people give up... so miserable/tired/indifferent.

Today is Thurs. I woke up all full of piss and vinegar at 7am and fizzled out by 8.30am. Ended up back in bed by 9.30am and it's 2pm now, I am ready for bed again!!! All I want to do is sleep!

So begins the new chapter of my adventure.... and I have to go through this **5** more times?!?!? EGAD! (mutters under breath... I love my Oncologist, I LOVE my Oncologist... *wink, weak grin*)

Feeling better today (8.23.02), tired still.. onc. says he'll tweak things for me a bit next time to make it better... hmm.. perhaps I should start asking for a big tray of Belgian chocolates alongside the chemo?!? *waggles eyebrows*

Be well all... I am doing my best too! *smiles*
Love,
Marty

bullfrog13's picture
bullfrog13
Posts: 216
Joined: Apr 2002

Marty, Hi I got such a kick out your sence of humor. You will get past all this soon. It as been a long hard road for me too. BUT Thank GOD it is fianally over. My last chemo was 16 days again and I am still so tired ( I know - and NO i dont want any cheese wtth my whine-LOL) All my CT's and bone scan and even the PET scan came back clear on the 14th so MY onc didnt feel the need to 'toture'' me anymore.
Just wanted to say thanks for making me smile and wish you all the best.!
Jerilyn
Jerilynfrog13@yahoo.com

banker
Posts: 321
Joined: May 2002

Boy you decribe it all to a tee, ha ha....I must say I do not have toooo much nausea,as long as I take the Zofran twice a day. They put Decadron in my IV, when I leave the clinic I head traight for BOB EVANS to get my fill of mashed potatoes and gravy, nuts, I eat all day and hope it stays down. Mint tea helps too, I see you LOVE your Onc. ...ha ha.I love alll my docs , have to, ha ha..See more of them then my friends. At least you have a great sense of humor, when its over we look back and wonder how we did it all . Hang in there, I am hanging with you... God bless , Love Emmi

pauletta
Posts: 20
Joined: Jul 2002

Don't know what chemo you are taking, but when I was on A/C I was premedicated with Kytril, got it along with treatment IV and took it a day after. Also, took decadrone and never had one day of nausea. I think Kytril is more effective than Zofran. My husband died of kidney cancer and he used Ativan with Zofran, but still had more bad days than I ever did. But that was back in 1994.
The first treatment is usually the worst, I think!! Be brave. Hugs, Pauletta

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network